Strattera Side Effects
My boyfriend is 30 years old and started taking strattera two months ago. He was constantly irritable and picked fights about really random things. For instance, he went off on me about how it is unbelievable that I don't get to work until 9 am and that he would never hire a lawyer that got to work that late (I'm a lawyer) because it is unprofessional. What triggered this tirade? I said I was sorry that he had to be at work really early the next morning... He also said that I was annoying because I would mention random facts about things we were talking about or watching on tv. I have always done this and he has never had a problem with it (we've dated for a little over 2 years) until he started the strattera.
Along with the heinous mood swings and irritability, he has also had zero sex drive. This is a completely new thing for us. We have NEVER had problems with it. And when we do try to have sex he cannot maintain it. It is incredibly embarrassing for him and really upsetting for me.
Anyway, he has now stopped taking strattera completely. When he told his doctor about the sexual side effects the doctor suggested continuing the medicine but taking Viagra, which sounds like a terrible idea and solution in my opinion! I also have ADHD as well and have been on Vyvanse for several years with zero issues and it has been really frustrating to see him struggle through this medicine. Since stopping the strattera he still has the sexual issues and the occasional mood swing (although his mood has already improved).
My question - how long should the strattera stay in his system after he stops taking it? He's around 6 ft and 200 pounds. The side effects he has had from the strattera have been really hard on him, me, and our relationship.